Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|michellebean - Wed Jan 14, 2009 7:59 pm||
I am 23 years old, not sexually active and just went off the pill 5 months ago. For the past month I have been experiencing a dark brown/black discharge that is very thick and sticky and stringy. Some stomach pain (not nausea), weight loss and occasionally painful breasts. I have fibromyalgia and I know that irregular periods are common. My last "regular" period was about 2 months ago. Any suggestions? I have a gyn appointment in 2 weeks and I want to know what questions to ask. Thanks.
|Debbie Miller, RN - Thu Jan 15, 2009 12:36 pm||
This is not alarming but be sure to give your doctor the history in detail. There are no guarantees you can get a regular, reliable period but menstrual fluid consists of more than just blood. The body cleanses the uterus monthly of unneeded tissue as well as blood. Also, if it remains for a while, it becomes somewhat clotted (stringy even) and dark in color. Hormone regulation may help but I would see what the doctor suggests based on examination.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.